LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Trying to get off steroids

 - UBBFriend: Email this page to someone!    
Author Topic: Trying to get off steroids
Lily
LymeNet Contributor
Member # 13158

Icon 1 posted      Profile for Lily     Send New Private Message       Edit/Delete Post   Reply With Quote 
Well, I learned from all of you that I should not be on steroids. While I do not have a diagnosis yet, I do have a positive CDC WB and symptoms. Thanks for the insight, I've researched it and you are right...the steriods are a terrible companion to Lyme Disease.

So, I see my RD on Monday. However, everything that I read indicated that you need to taper steroids (slowly). So, it seems I am in a situation. I have been on them for 4 weeks and I take 12 mg per day. I read that it would take 24 weeks to taper off (1 mg every other week). Oh my, I can't wait that long. Any ideas.

The results, apparently, of getting off of them too quickly can cause a major adrenal crisis (shock, stroke...).

Has anyone walked this path?

Lily

Posts: 219 | From Florida | Registered: Sep 2007  |  IP: Logged | Report this post to a Moderator
Mathias
Frequent Contributor (1K+ posts)
Member # 5298

Icon 1 posted      Profile for Mathias     Send New Private Message       Edit/Delete Post   Reply With Quote 
You should be able to get off the 'roids quicker than 24 weeks. It should take no longer than the amount of time you have been on them. Talk to your doc. I was on IV 'roids for a few weeks a long time ago and got off them in about 1 1/2 weeks.

--------------------
Mathias

Posts: 1242 | From New Jersey | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
lundeliz
Member
Member # 10806

Icon 1 posted      Profile for lundeliz     Send New Private Message       Edit/Delete Post   Reply With Quote 
Lily, I'm in the same situation, too. I have been on Prednisone for 4 mos., 4 weeks at 40mg
a day and slowly tapering off since then. I have 2 more months of tapering off (for a total of 6 months.)

I was scared to death to take steroids but I needed to breathe. I still don't know what my lyme symptoms will do when I get off the steroids. It's pretty scary. I've also been on Zithromax while on the Prednisone. Hopefully that has helped.

Best of luck to you.

Posts: 72 | From SW Texas | Registered: Dec 2006  |  IP: Logged | Report this post to a Moderator
Parisa
LymeNet Contributor
Member # 10526

Icon 1 posted      Profile for Parisa     Send New Private Message       Edit/Delete Post   Reply With Quote 
Unfortunately my husband was put on steroids for his "autoimmune condition" before we knew he had Lyme. He had been on them for about six months and was at about 30 mg of prednisone when he decided he wanted off the demon drug. He came off way too quickly and it caused major problems. Yes, you want off the drug but you do have to do it slowly.


Here is a website that explains how to wean from prednisone:
http://www.healingyou.org/prednisone.html

Posts: 984 | From San Diego | Registered: Nov 2006  |  IP: Logged | Report this post to a Moderator
Lily
LymeNet Contributor
Member # 13158

Icon 1 posted      Profile for Lily     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks for the information. I am on 12 mg and I have been for 4 weeks. So, I will be careful. Hopefully, I can wean without problems. How frustrating to be on this drug when the possibility of Lyme was present.

Lily

Posts: 219 | From Florida | Registered: Sep 2007  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
quote:
Originally posted by Lily:
Thanks for the information. I am on 12 mg and I have been for 4 weeks. So, I will be careful.

Thankfully, that is a low dosage! I hope your "RD" (?) will approve of your dropping the steroids. He probably has no clue about them when it comes to Lyme disease.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95647 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.